New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

misterfish
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 5/10/2007 6:52 AM (GMT -6)   
Hi Guys,
 I was just wondering how many of you use the auto injector for your shots.   I started rebif in April and had only taken a couple of shots when I got hurt and developed a blood clot in my leg.  Now I have restarted the shot but now Im getting a lot of pain and bruising from the shot.  If I did the shot without the auto injecter would there still be the bruising and pain, I have not tried them in the belly yet but thats where its going next time.  Im wondering if the blood thinners Im on is causing the problem.    Also on a side note , how many of you have the pain in the bottom of your feet and what have you found or been giving to help with the pain.  
 
Thanks in advance
 
Allan 

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 5/10/2007 7:06 AM (GMT -6)   
misterfish said...
Hi Guys,
 I was just wondering how many of you use the auto injector for your shots.   I started rebif in April and had only taken a couple of shots when I got hurt and developed a blood clot in my leg.  Now I have restarted the shot but now Im getting a lot of pain and bruising from the shot.  If I did the shot without the auto injecter would there still be the bruising and pain, I have not tried them in the belly yet but thats where its going next time.  Im wondering if the blood thinners Im on is causing the problem.    Also on a side note , how many of you have the pain in the bottom of your feet and what have you found or been giving to help with the pain.  
 
Thanks in advance
 
Allan 
I don't use the autoinjector for my shots. I found it much more painful and bruising.  Presumably your doctor knows that you're on blood thinners? I know you have to take a lot of precautions while on those, and that might indeed be a contributing factor.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


misterfish
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 5/10/2007 5:37 PM (GMT -6)   
Thanks ,Im going to try it today without the auto injector.   Yep the Doc knows that Im on them and he said that I could resume my rebif anytime.

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 5/10/2007 6:24 PM (GMT -6)   
Hi Allan,
 
    My husband takes Copaxone but painwise, manual injection was much more tolerable than with the autoinjector.   Good luck and I hope that helps you some.  You asked about foot pain, he does have a lot of pain there but mostly a burning sensation although it's combined with numbness and other issues.  What kind of pain are you having?
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

misterfish
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 5/10/2007 6:46 PM (GMT -6)   
Hi Kimber,
 
It sound like your husband and I have some of the same sensations in our feet.  My feet burn sometimes but other times after I have been on them for a while they just hurt, I tell people to exsplain the pain it feels like a sun burn on the bottom of your feet.  When Im at home and just sitting around  I have to keep slippers on or a heating pad on them cause they feel like ice blocks instead of feet.
 
Allan 

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 5/10/2007 7:23 PM (GMT -6)   
Hi Allan,
 
   Yes, you sound like he does.  Longer he was on them the worse they would hurt and sunburn is a good description.  We've hadn't had any luck with helping the burning, but the pain issue you could ask about something like neurontin and see if that gives you any relief at all.  Sometimes massagers help depending on the vibration of them, turns the pain into numbness which is a bit more tolerable. 
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

misterfish
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 5/10/2007 10:09 PM (GMT -6)   

Kimber,

  Does the neurontine help your husband, I have used it and still do when Im not working due to it making me feel like a zombie. What dose does your husbund take a day.  I dont get much pain reduction with it at 200mg a day , I have heard that some people taking 1000 mg a day, I cant imagine taking that much.   Thanks again

Allan


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 5/11/2007 4:50 AM (GMT -6)   
misterfish said...

Kimber,

  Does the neurontine help your husband, I have used it and still do when Im not working due to it making me feel like a zombie. What dose does your husbund take a day.  I dont get much pain reduction with it at 200mg a day , I have heard that some people taking 1000 mg a day, I cant imagine taking that much.   Thanks again

Allan


I'm not Kimber, but..

if you're not getting much pain reduction, and it makes you feel like a zombie, why are you taking it? You should report that to your doctor, and see if there is a different med which might be better for you!


...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 5/11/2007 3:28 PM (GMT -6)   
Hi Allan,
 
    Most of the pain meds have that sleepiness side effect unfortunately.  He tried neurontin and although it works quite well for most people, that's why I mentioned it,  it didn't for him even at high doses.  200 mg isn't that high of a dose really but if you already experienced pretty bad fatigue with it you might want to try something else. 
 
    There's another med called Lyrica, which is very similar to neurontin, but has a lot fewer side effects.  Some others ones hes tried are Elavil, Tegretol, and Dilantin.  I'm sure I'm forgetting some, his neuro went crazy there for a while trying to find something that would work and ended up sending him to pain management for the next step.  For majority of people though, with trial and error usually they can find something to give you relief.  Don't give up the search, keep trying something til you find one that works for you.
 
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 5/12/2007 7:50 AM (GMT -6)   
have found using a little lidocaine cream on chosen site and covered w/saran wrap for 15 minutes before injection helps pain somewhat. also blow on site while injection seems to help. after time, my stomach was too sensitive to use as a site, so leave it out of rotation per neuro. never used autoinject w/rebif. did w/copaxone, but was more painful than manual injection. linda

madlou
Regular Member


Date Joined Nov 2006
Total Posts : 87
   Posted 5/16/2007 1:59 PM (GMT -6)   
I'm on Rebif and I used the autoinjector twice - it bruised both times, so forget it. I use ice on the site to be injected, both before and after. I use buttocks and abdoment only. Of all the symptoms I've experienced with MS I have to say the feeling of standing in fire has been the worse. Sometimes my feet feel like blocks of ice as well but that's preferable to the fire. The sun burn is the same comparison I've used. I get that feeling behind my knees and low on my back. Also, I take lyrica because it seemed to be a "cleaner" drug than the gabapentine, fewer side effects. I take 100 mg twice a day. At first it made me a little dopey, but no one noticed! LOL Now I feel like I'm in a fog most of the time.
Rebif 44 mcg x 3; lyrica; ambien


misterfish
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 5/20/2007 7:27 AM (GMT -6)   

Hi Guys,

Thanks for all the replies, I started the shots in my abdoment but still getting the bruising but not as much pain.  My mother gave me some pointer on shots this morning, she said to have a small bit air in the back of the syringe and not in front before the fluid.  She has been a Nurse for 40 years so I will try it.  She also said to use Ice after too. As for al the pain meds that I was taking, i have not taken any for a while now, I was taking tegratal, neurontine, endep and since I went off them Im starting to feel better than I have in along time, the pain is still there but now i can carry on with a conversation and get a bit of work done at work. 

 

 

Allan

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 19, 2017 11:15 AM (GMT -6)
There are a total of 2,870,386 posts in 314,996 threads.
View Active Threads


Who's Online
This forum has 156493 registered members. Please welcome our newest member, Renato Mercado.
448 Guest(s), 9 Registered Member(s) are currently online.  Details
mattamx, Kent M., Dimitri71, countess18, Scaredy Cat, t331, PA_grandma, quincy, Tim Tam


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer